MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179762300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 08/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Not returned for evaluation.
 
Event or Problem Description
Revision fusion.Primary implant date: (b)(6) 2010.Revision for or broken screw l5/s1 non union, rods broken at s1 -iliac.Ae to patient; non union and pain.This case is not being reported by the customer, but jjm employee.All available information has been provided as part of this report, no further information will be forthcoming.
 
Additional Manufacturer Narrative
(b)(4).One 300 mm rod was returned to the customer quality unit for evaluation.Visual examination found that the rod had fractured.Device was then sent to fracture analysis for analysis.The fracture analysis reveals evident fatigue striations/progression lines that extend across the surface toward the potential crack termination site.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.No emerging trends were found requiring further actions.A root cause for the rod fracturing cannot be positively determined.However, the fracture analysis report suggests that the fracture was the outcome of a fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends requiring immediate action have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6870442
Report Number1526439-2017-10741
Device Sequence Number13629581
Product Code NKB
UDI-Device Identifier10705034077420
UDI-Public(01)10705034077420
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033901
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number179762300
Device Catalogue Number179762300
Device Lot NumberBDE1KSL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;